Q. Is it normal to bleed after taking emergency contraceptive pill?

Answered by
Dr. Alison A. Rodriguez
and medically reviewed by Dr. Divya Banu M
Published on Apr 18, 2019

Hello doctor,

I had sex with my fiance 10 days back and took the 72 pill on the next day but did not bleed. I had sex again a week later and took the 72 pill that very day. I began to bleed soon after taking it which lasted for two days and now I am having a slight lower stomach and back pains. Am I pregnant now?

Dr. Alison A. Rodriguez

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

It can take up to 21 days to have bleeding after taking emergency contraception and although it is good that you took it very soon after unprotected intercourse, you should not use this as your primary method of birth control.

It will cause cycle delays and unpredictability. Emergency contraception is not 100 % effective, even when taken as directed. There is always a chance of pregnancy when you have unprotected sex. A pregnancy test is advised and a reliable form of birth control in the future is strongly recommended.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


After taking ECP, I am bleeding. Am I pregnant?

Query: Hi doctor, I had my periods on the 15th of last month, and I had sex on 25th. I took emergency contraceptive pills on the 26th. I am bleeding today. Am I pregnant?  Read Full »

Having spotting after emergency contraceptive pill. Is there anything to worry?

Query: Hello doctor, I have been sexually active for the past four months. We initially did not use protection, in order to avoid pregnancy I have used emergency contraceptive pills for a few times now. My periods got delayed by a day or two but with no major changes in the cycle. Last month I found spotti...  Read Full »

How to control continuous abnormal vaginal bleeding?

Query: Hi doctor, My wife is 45 years old. Since last month, she has had continuous abnormal vaginal bleeding. She has been prescribed by doctor Deviry 10 mg twice a day. Even after one week of medication, no improvement has been seen. Please help.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.